MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number CCA0T0
Medical Device Problem Codes Break (1069); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-healthcare professional reported that during the intraocular lens (iol) haptic found to be broken.It was also stated that the tip was found to be broken as tech prepared the device.Additional information has been requested however no further information received.
 
Additional Manufacturer Narrative
Corrected information provided in h.6.And h.11.On initial mdr the fda method code of a0414 was incorrect.It should have been a0406.Additional information provided in d.9., h.3., h.6.And h.11.The product was returned for analysis and damage to the nozzle tip was observed.The device was returned in a blister tray inside the product carton.The lock-out assembly is present on the device.Viscoelastic is observed in the device.The device was received inactivated, the plunger is not advanced.The lens is present in the lens bay.No damage observed.The nozzle tip is damaged/deformed.We are unable to determine the root cause for the reported complaint, "haptic broken, tip damage".No damage to the haptic observed, damage to the nozzle tip was observed.The company preload device was returned activated with the lens advanced into the mid nozzle.The instructions for use (ifu) instructs to inspect the company nozzle before use, inspect device nozzle for damage, particulates, or deformation.Ensure that device is completely intact and that the plunger and lock-out assembly have not been moved.If the device does not pass the inspection criteria, use another company iol and company delivery system.All company devices are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify that the damage was present when opened and if the device contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON ASPHERIC UV ABSORBING IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22087832
Report Number9612169-2025-01133
Device Sequence Number20564498
Product Code HQL
UDI-Device Identifier00380652397254
UDI-Public(01)00380652397254(17)280711(11)240713(10)25884498
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCCA0T0
Device Lot Number25884498
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/08/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date05/27/2025
Supplement Report FDA Received Date08/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown